MAUDE Adverse Event Report: BARD ACCESS SYSTEMS SOFT CELL DOUBLE LUMEN DIALYSIS; SOFT CELL D/L DIALYSIS

BARD ACCESS SYSTEMS SOFT CELL DOUBLE LUMEN DIALYSIS; SOFT CELL D/L DIALYSIS
Model Number 5534190
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was not provided, therefore, the device history records were not reviewed.The return of the device is pending.The investigation is currently under way.
 
Event or Problem Description
It was reported that approximately eleven months after the soft cell dialysis catheter was placed during administration of heparin saline, the catheter was identified to be allegedly deformed and discolored.It was further reported a few weeks after the reported issue occurred the device was removed and replaced.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a complete manufacturing review could not be performed, as the lot number is unknown.Investigation summary: one soft-cell dual-lumen catheter was returned for evaluation.Catheter was returned with both clamps and tissue cuff intact.Yellow discoloration was noted throughout the extension legs, including the blue luer hub and the bifurcation.Bulging was noted on the lumen of both extension legs and a crack was noted on the soft cell bifurcation.Based on these findings, the investigation is confirmed for the reported catheter aneurysm.It is likely that the identified crack on the bifurcation occurred as a result of the same damage that led to the discoloration and catheter aneurysm, as the bifurcation is a flexible material.However, the definitive root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the reported event.Based on the evaluation, potential contributing factors include over-pressurization and chemical degradation.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a complete manufacturing review could not be performed, as the lot number is unknown.Investigation summary: one soft-cell dual-lumen catheter was returned for evaluation and two photos were provided for review.The device was returned with both clamps and tissue cuff intact.Yellow discoloration was noted throughout the extension legs, including the blue luer hub and the bifurcation.Bulging was noted on the lumen of both extension legs and a crack was noted on the soft cell bifurcation.The bulging and discoloration can also be seen in the provided photos.Based on these findings, the investigation is confirmed for the reported catheter aneurysm.It is likely that the identified crack on the bifurcation occurred as a result of the same damage that led to the discoloration and catheter aneurysm, as the bifurcation is a flexible material.However, the definitive root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the reported event.Based on the evaluation, potential contributing factors include over-pressurization and chemical degradation.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
SOFT CELL DOUBLE LUMEN DIALYSIS
Common Device Name
SOFT CELL D/L DIALYSIS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8149092
Report Number3006260740-2018-03554
Device Sequence Number11253079
Product Code LFJ
UDI-Device Identifier00801741012440
UDI-Public(01)00801741012440
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K030277
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5534190
Device Catalogue Number5534190
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2018
Initial Date Received by Manufacturer 11/13/2018
Supplement Date Received by Manufacturer03/27/2019
04/08/2019
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date03/29/2019
04/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1